Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 5, 2008, 3:52 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 5, 2008, 9:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 3:52 AM MST (10:52 UTC)
- In effect from
- Jan 5, 2008, 9:00 AM MST
- Expired
- Jan 5, 2008, 3:22 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 051052 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 AM MST SAT JAN 5 2008 AZZ012>017-040-051945- /O.NEW.KFGZ.WI.Y.0001.080105T1600Z-080106T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 352 AM MST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS MORNING ACROSS THE MOGOLLON RIM FROM FLAGSTAFF TO THE WHITE MOUNTAINS AND THE LITTLE COLORADO RIVER VALLEY. WIND SPEEDS SHOULD DIMINISH SHORTLY AFTER SUNSET. THESE WINDS ARE ASSOCIATED WITH A PACIFIC COLD FRONT THAT IS MOVING INTO ARIZONA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 051906 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1206 PM MST SAT JAN 5 2008 AZZ015-052015- /O.CAN.KFGZ.WI.Y.0001.000000T0000Z-080106T0100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1206 PM MST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON. LOCALIZED AREAS NORTHEAST OF THE SAN FRANCISCO PEAKS INCLUDING DONEY PARK COULD SEE GUSTS OVER 40 MPH. $$ AZZ012>014-016-017-040-060100- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-080106T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1206 PM MST SAT JAN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON FROM THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS...INTO THE LITTLE COLORADO RIVER VALLEY. WIND SPEEDS SHOULD DIMINISH SHORTLY AFTER SUNSET. THESE WINDS ARE ASSOCIATED WITH A PACIFIC COLD FRONT THAT IS MOVING INTO ARIZONA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 052222 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 322 PM MST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. LOCAL SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON. AZZ012>014-016-017-040-052330- /O.CAN.KFGZ.WI.Y.0001.000000T0000Z-080106T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 322 PM MST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WINDS WILL REMAIN BELOW ADVISORY CRITERIA AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:30 PM MST, 6 hours 22 minutes earlier.
Area forecast discussion, Jan 4, 9:30 PM MST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST FRI JAN 4 2008 .SYNOPSIS...A SERIES OF INCREASINGLY STRONGER PACIFIC STORMS WILL AFFECT THE REGION STARTING SATURDAY MORNING...AND CONTINUE INTO EARLY NEXT WEEK. THE MOST SIGNIFICANT PRECIPITATION IS EXPECTED STARTING SATURDAY MORNING...LASTING THROUGH MIDDAY SUNDAY. ANOTHER PERIOD OF HEAVIER PRECIPITATION WILL ARRIVE LATE SUNDAY EVENING THROUGH MIDDAY MONDAY. SNOW LEVELS WILL BE HIGH THROUGH SATURDAY AFTERNOON...THEN GRADUALLY LOWER BELOW 7000 FEET BY LATE SATURDAY NIGHT. && .DISCUSSION...A MASSIVE FRONTAL SYSTEM OVER CENTRAL CALIFORNIA WILL SLOWLY SAG SOUTH INTO NORTHERN AND CENTRAL ARIZONA DURING THE DAY ON SATURDAY. THIS SYSTEM WILL LOSE A GOOD DEAL OF ENERGY AND MOISTURE AS IT MOVES OVER THE SIERRAS...BUT WILL STILL PACK ENOUGH FOR WIDESPREAD RAIN AND HIGH ELEVATION SNOW. PRECIPITATION WILL BEGIN BEFORE SUNRISE OVER THE KAIBAB PLATEAU...MID-MORNING IN THE CENTRAL PORTIONS OF THE STATE...AND MID TO LATE AFTERNOON OUT EAST. THIS SYSTEM WILL ALSO BE PACKING VERY STRONG WINDS...OVER 60 KTS AT TIMES AT 700 MB. OBSERVATIONS UPSTREAM INDICATE VERY HIGH GUSTS AT TIMES...BUT OUR CWA IS WELL UNDER CRITERIA FOR NOW. 850 PLOTS ARE SHOWING THAT WE COULD GET CLOSE AT TIMES...ESPECIALLY EAST OF THE PEAKS AND IN THE LITTLE COLORADO RIVER VALLEY...HOWEVER...GUIDANCE DOES SHOW THAT HEAVY CLOUD COVER AND PRECIPITATION WILL KEEP US FROM MIXING TOO MUCH. WE WILL LEAVE A WIND ADVISORY OUT OF THE EQUATION FOR NOW...BUT WILL NEED TO WATCH CLOSELY. AS FAR AS SNOW LEVELS AND PRECIPITATION TYPE...THIS WILL BE EXTREMELY TRICKY. MODEL THICKNESS AND 700 MB TEMPERATURES INDICATE THAT SNOW LEVELS WILL BE FROM 8000-9500 FEET FROM WEST TO EAST ON SATURDAY...MODEL SOUNDINGS INDICATE SNOW LEVELS WILL BE A GOOD 1000 FEET LOWER THAN THIS...WITH A PRONOUNCED ISO-THERMAL LAYER DEVELOPING. OUR GRIDS BASICALLY SPLIT THE DIFFERENCE...AND THIS LOOKS REASONABLE. SNOW LEVELS WILL NOT FALL SUBSTANTIALLY UNTIL THE COLDER AIR ARRIVES SATURDAY NIGHT AND SUNDAY. FINALLY...A TRAILING S/WV THAT ARRIVES LATE SUNDAY INTO EARLY MONDAY WILL PROVIDE THE STRONGEST DYNAMICS OF THE WEEKEND WITH FALLING SNOW LEVELS...AND WIDESPREAD MODERATE TO HEAVY SNOW. WE HAVE NO HEADLINES AT THIS TIME...WE WILL KEEP IT THIS WAY FOR NOW. THIS IS BECAUSE THE SYSTEM THAT HAS THE MOST POTENTIAL FOR HEAVY SNOW IS A YET UNDEVELOPED SYSTEM WELL WEST IN THE PACIFIC. THE FIRST SYSTEM WILL BE MOSTLY RAIN...AND WE MUST WAIT FOR MORE DATA FOR SUNDAY NIGHT AND MONDAY. THIS BEING SAID...STAY TUNED FOR DEVELOPMENTS ON THIS COMPLEX AND LONG-LIVED STORM SYSTEM THIS WEAKENED. FOR NOW...OUR GRIDS AND ZONES LOOK GOOD...NO UPDATES ARE PLANNED THIS EVENING. PETERSON. && .AVIATION...FOR THE 06Z PACKAGE...MOSTLY CLOUDY SKIES WITH OCCASIONALLY GUSTY SOUTHWEST WINDS WILL CONTINUE AS A STRONG PACIFIC STORM APPROACHES ARIZONA. THESE SOUTHWEST WINDS WILL INCREASE THROUGH THE NIGHT WITH SFC SPEEDS OF 15 TO 20 KTS WITH HIGHER GUSTS EXPECTED. LOCAL CEILINGS OF 2-3 KFT AGL WILL DEVELOP THROUGH THE MORNING HOURS WITH IFR CONDITIONS EXPECTED NEAR SHOWERS. SHOWERS WILL BECOME MORE NUMEROUS THROUGH THE DAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 4, 4:16 PM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 416 PM MST FRI JAN 4 2008 AZZ004>018-037>040-051215- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 416 PM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA LATE TONIGHT. RAIN AND SNOW WILL DEVELOP TOWARD MORNING FROM THE GRAND CANYON NORTHWARD...WITH SNOW LEVELS NEAR 8000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER IS FORECAST THIS WEEKEND FOR PORTIONS OF NORTHERN ARIZONA. THE PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION SATURDAY MORNING. LATE SATURDAY MORNING THROUGH MIDDAY SUNDAY SHOULD BE THE FIRST PERIOD OF SIGNIFICANT WEATHER WITH MODERATE AMOUNTS OF RAIN AND SNOW. SNOW LEVELS SATURDAY AFTERNOON SHOULD RANGE FROM AROUND 7000 FEET OVER THE KAIBAB PLATEAU...NEAR 7500 FEET IN THE FLAGSTAFF AREA...AND ABOVE 8000 FEET FOR THE WHITE MOUNTAINS. BY SUNDAY MORNING...SNOW LEVELS WILL FALL TO AROUND 6000 FEET FROM THE KAIBAB PLATEAU TO FLAGSTAFF...TO NEAR 7500 FEET FOR THE WHITE MOUNTAINS. SNOWFALL AMOUNTS FROM SATURDAY EVENING THROUGH SUNDAY ARE EXPECTED TO RANGE FROM 2 TO 6 INCHES...WITH HIGHER AMOUNTS ABOVE 8500 FEET. RAINFALL AMOUNTS OF OVER ONE INCH ARE ALSO POSSIBLE OVER LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTIES. SUNDAY EVENING THROUGH MIDDAY MONDAY SHOULD BE THE SECOND PERIOD OF SIGNIFICANT WEATHER. SNOW LEVELS WILL FALL TO 5000 TO 6000 FEET...WITH MODERATE TO HEAVY ACCUMULATIONS POSSIBLE ALONG THE MOGOLLON RIM AND THE WHITE MOUNTAINS. SNOW ACCUMULATIONS ARE EXPECTED OVER MUCH OF NORTHEAST ARIZONA AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:43 AM MST | Snow Advisory | FGZ | Coconino | 25 hr |
| Jan 5, 11:30 AM MST | Winter Storm Warning | FGZ | Apache, Coconino, Gila, Navajo | 54 hr |
| Jan 5, 4:05 PM MST | Winter Storm Watch | FGZ | Apache, Coconino, Gila, Navajo | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.